MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. GRAND SLAM; PTCA GUIDE WIRE

ASAHI INTECC CO., LTD. GRAND SLAM; PTCA GUIDE WIRE
Model Number AG141002
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/10/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that percutaneous coronary intervention to treat a heavily calcified, moderately tortuous, and heavily flexuous lesion in the mid left circumflex artery (lcx).Two units of asahi grand slam guide wires, together with a guidezilla microcatheter (boston scientific) and an unspecified 8fr ebu guiding catheter were used to deploy an unspecified stent system in the heavily calcified lesion but tension and resistance were met.When attempts were made to pull back the stent units for reposition, the stents dislodged from the stent system, causing the two grand slam guide wires to break off and leaving the wire fragments in the lcx.The physician then captured the stents and the wire fragments were stented to complete the procedure.It was informed that there were no adverse patient effects due to the reported event.
 
Additional Manufacturer Narrative
Manufacturing site: toyoflex cebu corporation, cebu, philippines, registration number: 3016119728.Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information, lot history review, and referring to known similar events, it was presumed that tension exceeding the product design limit might have been applied on the subject grand slam guide wires during stent reposition attempts while the distal segment of the guide wire had been caught by the stents.Consequently, the guide wire was separated.Although it was concluded that the reported event was not attribute to the product quality, it was concluded that stenting the wire fragments was an additional treatment.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] - observe movement of this guide wire in the vessels.Before this guide wire is moved or torqued, the tip movement should be examined and monitored under fluoroscopy.Do not move or torque the guide wire without observing corresponding movement of the tip; otherwise, the guide wire may be damaged and/or trauma may occur.In addition, ensure that the distal tip of this guide wire and its location in the vessel are visible during manipulations of the guide wire.~ never push, auger, withdraw, or torque this guide wire that meets resistance.Torquing or pushing this guide wire against resistance may cause damage and/or tip separation of this guide wire or direct damage to a vessel.Resistance may be felt and/or observed under fluoroscopy by noting any buckling of the guide wire.If the prolapse of the guide wire tip is observed, do not allow the tip to remain in a prolapsed position; otherwise, damage to the guide wire may occur.Determine the cause of resistance under fluoroscopy and take any necessary remedial action.~ if resistance is felt due to spasm, bending of the guide wire, or due to trap while operating this guide wire in the blood vessel or removing it, do not torque and/or pull the guide wire itself.Stop the procedure.Determine the cause of resistance under fluoroscopy and take appropriate remedial action.If the guide wire is moved excessively, it may break or become damaged, which may cause blood vessel injury or result in fragments being left inside the vessel.~ do not perform stent placement using more than one guide wire or wire operation through stent strut.Otherwise, the stent may be damaged or the guide wire may break or break apart.[malfunction and adverse effects] ~ separation of the guide wire.
 
Additional Manufacturer Narrative
This report is about another unit of grand slam guide wire that had been used and reportedly fractured, whose fragment left in situ during the same procedure with the grand slam guide wire that was reported under 51760-51865 2025-00061.As the initial report failed to describe that, this report is submitted.In addition, there was an error in d2 common device name; the initial report incorrectly indicated the name as "grand slam" although it should be "ptca guide wire." therefore, it is corrected in this report.

Brand Name
GRAND SLAM
Common Device Name
PTCA GUIDE WIRE
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key21320013
Report Number3003775027-2025-00058
Device Sequence Number8620985
Product Code DQX
UDI-Device Identifier04547327055833
UDI-Public(01)04547327055833(17)270531(10)240601A03F
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K022762
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAG141002
Device Lot Number240601A03F
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2025
Supplement Report FDA Received Date02/09/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient SexUnknown